Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS Louisville, KY

June 2, 2000Harrison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 2, 2000, 6:10 PM EDT for Harrison County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 6:10 PM EDT (22:10 UTC)
Expired
Jun 2, 2000, 6:30 PM EDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Harrison County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 022211
SVRSDF
KYC097-022230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 630 PM EDT

* AT 610 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF CONNERSVILLE...
  OR ABOUT 24 MILES NORTH OF LEXINGTON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRECKINRIDGE AROUND 615 PM EDT
  CYNTHIANA AROUND 620 PM EDT

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 3:25 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT FRI JUN 2 2000

...MAIN FORECAST CHALLENGE IS DETERMINING EXTENT OF SVR CONVECTION
THIS EVENING...

AT 18Z COOL FRONT EXTENDED FROM JUST SOUTH OF KTOL TO JUST SOUTH OF
KSTL. THIS FRONT IS FORECAST TO CONTINUE MOVING SOUTHEASTWARD
THROUGH KENTUCKY TONIGHT. LINE OF FAIRLY STRONG CONVECTION HAS
ALREADY DEVELOPED OVER SOUTH CENTRAL INDIANA AND SW OHIO THIS
AFTERNOON WITH A FEW WIND DAMAGE REPORTS COMING OUT OF WFO ILN.

LATEST MSAS DATA DEPICTS LI/S OF -6 TO -8 OVER LMK FORECAST AREA
(FA) AND 12Z ETA FORECAST SOUNDINGS PRODUCED CAPES IN THE 2000 TO
2700 J/KG RANGE. WET BULB ZERO NEAR 12 KFT SO COULD BE SOME HAIL
WITH THE STRONGER STORM BUT MAIN THREAT SHOULD BE WIND DAMAGE IN A
LOW SHEAR/HIGH INSTABILITY PULSE STORM ENVIRONMENT.

HAVE SPLIT ZONES FROM NORTHWEST TO SOUTHEAST TO ACCOUNT FOR FRONTAL
MOVEMENT. SRN INDIANA SHOULD SEE STORM THREAT END EARLY THIS
EVENING...MID EVENING OVER N CNTRL KY AND BY MIDNIGHT EAST AND
SOUTHEAST. EVENING SHIFT MAY HAVE TO UPDATE DEPENDING ON COOL FRONT/S
SPEED THROUGH LMK FA. THEN SKIES SHOULD BECOME PCLDY FROM THE NW AS
DRY AIR MOVES IN LATE.

SKIES SHOULD THEN BE OR BECOME MOSTLY SUNNY ON SATURDAY AS HIGH
PRESSURE SETTLES INTO THE GRT LKS. NGM MOS MAX TEMPS LOOK REASONABLE
BASED ON FORECAST H85 TEMPS AND NE SFC FLOW.

NEXT LOW MOVES INTO WRN GRT LKS SUNDAY MORNING AND LOW LEVEL FLOW
TURNS TO THE W/SW. CLOUDS MAY INCREASE A BIT OVER THE WEST SO WENT
BCMG PSNNY NEAR SDF AND BWG. MAX TEMPS SHOULD BE A LITTLE WARMER ON
SUNDAY WITH H85 TEMPS INCREASING AND W/SW FLOW.

.SDF...NONE.

MARIEN

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.